MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "post tavr procedure, manta sheath was inserted.Physician met severe resistance advancing bypass tube through the manta sheath valve.Several attempts were made to advance the bypass tube to the sheath valve in order to advance the handle down to the sheath.Finally, the manta went through the valve of the sheath.He then met severe resistance to snap the manta device to the manta sheath.Several attempts were made to forcibly snap the two pieces together but ultimately were unsuccessful.The unit was removed intact and bagged to be sent back for investigation.A new manta sheath and device were inserted and deployed without issues.No medical intervention required".
 
Additional Manufacturer Narrative
(b)(4).One unit of manta and sheath were returned for evaluation.Blood particulates were noted on the unit.Units were decontaminated and inspected.Button valve was slightly displaced from its original position.Case details were reviewed.A 73-year-old female patient (66kgs.), presented in the or for a tavr procedure.A centrally positioned access was gained utilizing a micro puncture kit with ultrasound for guidance.No issues were encountered advancing or withdrawing the 14f expandable procedural sheaths during the case.Following the tavr, an 18f manta was deployed for closure.While inserting the bypass tube through the hemostatic valve of the manta sheath, the physician encountered severe resistance attempting to advance the bypass tube into the sheath hub.No kinking occurred to the bypass tube when met with resistance.After several attempts to advance the bypass tube, the handle unit went through the hemostatic valve to advance the manta handle closure down to the sheath hub.The physician encountered severe resistance while connecting the handle unit to the sheath hub.The physician continued applying force and after several attempts was unsuccessful in connecting the manta device to the sheath hub.The first 18f manta device and sheath were removed, a new 18f manta device and sheath were loaded and deployed without issue and the patient outcome post-procedure was fine.The manta instructions for use (ifu) indicates in step 3 of inserting the device: note: if significant resistance is felt insert the bypass tube into the manta sheath, remove the entire system, and open a new device.The occurrence rate for similar events regarding manta-difficulty advancing delivery system tube is 0.000%.We will continue to monitor the rate for all ders and only initiate a new nce if it exceeds (b)(4) the der process will continue to monitor for any similar events.
 
Additional Manufacturer Narrative
Qn#(b)(4).Udi related data quality updates only.Section d.4.-unique identifier (udi)# corrected to (b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20924507
Report Number3010252479-2024-00191
Device Sequence Number12039052
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240423(17)251025(10)73D2401021(21)
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Catalogue Number2115
Device Lot Number73D2401021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age73 YR
Patient SexFemale
Patient Weight66 KG